Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 161, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2011, 8:32 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 8:32 PM CDT (01:32 UTC)
- Expired
- Apr 26, 2011, 9:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:44 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 5.6
- Supercell composite
- 23.5
The text
As transmitted, in the capitals the NWS used until 2016.
246
WUUS54 KSHV 270132
SVRSHV
ARC061-133-270215-
/O.NEW.KSHV.SV.W.0161.110427T0132Z-110427T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
NORTHERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF DE QUEEN...
* UNTIL 915 PM CDT.
* AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DE
QUEEN...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILLHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3428 9392 3427 9391 3419 9391 3418 9381
3407 9382 3399 9443 3400 9447 3412 9447
3421 9428 3420 9425 3422 9425 3436 9393
TIME...MOT...LOC 0132Z 247DEG 27KT 3408 9437
$$
121 follow-up statement
611
WWUS54 KSHV 270202
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 PM CDT TUE APR 26 2011
ARC061-133-270215-
/O.CON.KSHV.SV.W.0161.000000T0000Z-110427T0215Z/
SEVIER AR-HOWARD AR-
902 PM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR HOWARD AND SEVIER COUNTIES...
AT 902 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LEBANON...OR 7 MILES NORTHWEST OF
DIERKS...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURG...
UMPIRE AND MUDDY FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3428 9392 3427 9391 3419 9391 3418 9381
3407 9382 3399 9443 3400 9447 3412 9447
3421 9428 3420 9425 3422 9425 3436 9393
TIME...MOT...LOC 0203Z 247DEG 27KT 3417 9411
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:56 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 26, 2:56 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011
.DISCUSSION...
PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.
ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.
&&
.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 79 53 79 53 / 60 30 10 0 0
MLU 70 81 52 75 50 / 60 40 10 0 0
DEQ 56 70 43 76 46 / 80 50 10 0 0
TXK 66 74 49 77 52 / 80 40 10 0 0
ELD 66 75 47 77 48 / 80 50 10 0 0
TYR 65 75 52 78 54 / 60 10 10 0 0
GGG 67 79 51 78 52 / 60 20 10 0 0
LFK 69 82 53 82 51 / 40 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
14/05Hazardous weather outlook, Apr 26, 12:00 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 26 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY... THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN ARKANSAS. A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS SIGNIFICANT SEVERE THUNDERSTORM THREAT. LAZ017>022-TXZ152-153-165>167-271100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE TRANSITION INTO THE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.
In the hours before
Local storm report, Apr 26, 7:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TORNADO 1 N TATUM 32.33N 94.52W
04/25/2011 RUSK TX LAW ENFORCEMENT
TREES DOWN. SHED DESTROYED ALONG CR 2214. DAMAGE TO A
HOUSE ALONG CR 2187 NEAR TATUM AS WELL.
&&
15Local storm report, Apr 26, 7:53 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FUNNEL CLOUD 2 SE TYLER 32.31N 95.28W
04/25/2011 SMITH TX TRAINED SPOTTER
FUNNEL CLOUD OBSERVED FROM THE UT TYLER CAMPUS FACING
EAST.
&&
15Local storm report, Apr 26, 7:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL BROKEN BOW 34.03N 94.74W
04/25/2011 E1.00 INCH MCCURTAIN OK PUBLIC
QUARTER SIZE HAIL IN BROKEN BOW.
&&
15Local storm report, Apr 26, 7:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TORNADO 4 SE MARSHALL 32.50N 94.30W
04/26/2011 HARRISON TX EMERGENCY MNGR
HOME DESTROYED ON BLOCKER ROAD
&&
04Local storm report, Apr 26, 8:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TORNADO KICKAPOO 32.20N 93.85W
04/25/2011 DE SOTO LA PUBLIC
TORNADO SIGHTED NEAR KICKAPOO.
&&
15Local storm report, Apr 26, 8:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM LIGHTNING 5 NNW STONEWALL 32.33N 93.84W
04/26/2011 CADDO LA AMATEUR RADIO
HOUSE ON FIRE ALONG KEITHVILLE-SPRINGRIDGE ROAD DUE TO
LIGHTNING
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:29 PM CDT | Tornado Warning | SHV | Howard | 31 min |
| Apr 26, 8:52 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 38 min |
| Apr 26, 9:16 PM CDT | Severe Thunderstorm Warning | SHV | Union | 44 min |
| Apr 26, 9:30 PM CDT | Severe Thunderstorm Warning | SHV | Union | 45 min |
| Apr 26, 9:53 PM CDT | Tornado Warning | SHV | Union | 37 min |
| Apr 26, 10:14 PM CDT | Severe Thunderstorm Warning | SHV | Union | 46 min |
| Apr 26, 10:51 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 54 min |
| Apr 26, 10:57 PM CDT | Tornado Warning | SHV | Union | 45 min |
| Apr 26, 11:03 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 57 min |
| Apr 27, 4:41 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 64 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller, Nevada | 58 min |
| Apr 27, 5:15 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 60 min |
| Apr 27, 5:44 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 38 min |
| Apr 27, 5:50 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 55 min |
| Apr 27, 6:08 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 4 hr |
| Apr 27, 7:30 AM CDT | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 12 hr |
| Apr 27, 10:37 AM CDT | River Flood Warning | SHV | Ashley, Union | 4 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.